Jump to content

Rach Seeking professional help.


Rach

Recommended Posts

I'm six months pregnant and I'm having suicidal thoughts. Visited Mayo clinic this week. The only thing they suggested was to raise my dose of Prozac from 30mg to 40mg. Switch from taking .25 mg of Xanax to taking .50 Ativan. They didn't want to listen to the problems I'm having because of my ob/gyne trying telling me to get off my meds when I got pregnant and my getting off Prozac in just two weeks. Does anyone know of any Dr. in the Midwest that treats prolonged antidepressant withdrawal? I'm afraid and don't know what to do. Please give me a good lead. I don't know where to turn.

Link to comment

I believe I posted this originally in the wrong forum. I'm writing because I don't know where to turn. I'm writing because I need help. I'm six months pregnant and I'm getting suicidal thoughts. All this began three months ago when my on/gyne advised me to get off Prozac in two weeks. After six weeks had to go back on. I was on 30mg Prozac but was still experiencing withdrawal because I was originally on 40mg. I went to Mayo Clinic this week and was told to up my dose if Prozac from 30 mg to 40mg and to switch from .25mg Xanax twice a day to .50mg Ativan twice a day. Did that yesterday but thoughtd are worsening. Does anyone know of a psychiatrist in the Midwest who understands and treats SSRI withdrawal symptoms. Please I don't know what to do or where to go.

Link to comment

Hi,

 

You might want to try from this list of psychiatrists to see if anyone can help:

 

http://survivingantidepressants.org/index.php?/topic/988-recommended-doctors-therapists-or-clinics/

 

Why were you advised to switch from Xanax to Ativan?  I am wondering if that is also playing a possible role

 

And how long has it been since you reinstated the Prozac.  I have read reports it can sometime take up to 8 to 12 weeks to take full effect.

 

Did you call Mayo Clinic and if so, what did they say?

 

Sorry, I am not expert so I am kind of throwing out random suggestions for you to consider.

 

Best of luck.

 

CS

Drug cocktail 1995 - 2010
Started taper of Adderall, Wellbutrin XL, Remeron, and Doxepin in 2006
Finished taper on June 10, 2010

Temazepam on a PRN basis approximately twice a month - 2014 to 2016

Beginning in 2017 - Consumption increased to about two times per week

April 2017 - Increased to taking it full time for insomnia

Link to comment
  • Administrator

Welcome, Rach.

 

I merged your topics and moved them here to start your Introductions topic.

 

Please look at the link compsports gave you. There are a couple of doctors in Illinois.

 

How long were you off Prozac? Did the increase to 40mg help at all?

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Link to comment

I was off Prozac for six weeks when I began to experience many different withdrawal symptoms. I just starting to go up to 40 mg as recommended by the Mayo psychiatrist. I reinstated the Prozac 12 weeks ago first at 20mg then 4 weeks later increased does to 30 mg. The psychiatrist at Mayo suggested I go up to 40 mg of Prozac and take .50 mg twice a day instead of .25mg Xanax. I was just seen by a psychiatrist at Mayo on Monday.

Link to comment
  • Administrator

Did the Prozac help at any level?

 

What is the rationale for increasing Prozac to 50mg AND increasing the Xanax?

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Link to comment

The psychiatrist felt that I needed to be at the same level I was before I got pregnant, and that the pregnancy was making me more anxious.

Link to comment

Returning after to Prozac after you withdrawing helped me to stabilize some of the symptoms I had after withdrawing; but it took over 8 weeks till I could function somewhat normally. I'm still afraid to be alone and fear I might hurt myself. Adding the Xanax helped reduce my anxiety to a functioning level.

I have decided not to go up on my Prozac because I feel that would be going backwards. The addition of the .50 mg of Ativan has helped to relieve my insomnia so I feel more rested. That was one of the reason the Dr. at Mayo recommended my switching from Xanax to Ativan. She felt my lack of sleep was contributing to my anxiety and thoughts of harming myself.

Link to comment
  • Administrator

How much Prozac are you taking now?

 

Even Mayo doctors know little about withdrawal and tapering.

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Link to comment

I'm on 40mg for the past 3 days. Today was really bad . I'm a hairstylist and as I was cutting someone's hair, I thought of taking the scissors and stabbing myself in the neck. Night sweats have returned and OCD about sharp objects is increasing. I am so afraid! I tried to make an appt.with

Dr. Pundy but his office is closed today and they don't return till tomorrow afternoon. Someone tell me what I should do! My husband thinks I'm over reacting, but I'm not!

Link to comment
  • Administrator

Stay calm. Those are only thoughts. Think of them as passing storms.

 

Have the sweating and scary thoughts gotten better or worse since you increased to 40mg?

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Link to comment
  • Administrator

What is the daily pattern of your symptoms?

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Link to comment

Upon waking, I'm very anxious about being alone. I'm afraid of hurting myself. I get dressed and go to work or go by my parents' house. I'm constantly looking for something that will hurt me. At night I am now experiencing heavy sweating. I wake up in wet sheets. All these symptoms increase once I go up or go down on the Prozac.

Link to comment
  • Administrator

What time of day do you take your drugs?

 

All these symptoms increase once I go up or go down on the Prozac.

 

 

Sorry, I don't understand this. Did the symptoms increase when you went up to 40mg?

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Link to comment

Please sign in to comment

You will be able to leave a comment after signing in



Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy